MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112680
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 09/29/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This emdr represents the bard flat mesh (device 4).Additional supplemental emdr and emdrs were submitted to represent the bard flat mesh (device 1) and bard flat mesh (device 2 & 3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2001 - patient was diagnosed with abdominal wall incisional hernia thereby underwent open repair with implant of two bard flat meshes (device 1 and 2).Per operative notes, "in the lower midline in upper portion of prior c-section wound, an incisional hernia with sac was dissected out of the subcutaneous tissue down to the fascial ring.A small hernia in the peritoneal space near the level of umbilicus was noted.Both hernias were communicated and made into a single hernia.The peritoneum was closed with sutures, and a piece of bard flat mesh (device 1) was placed above the level of the peritoneum and sutured peripherally.A second piece of bard flat mesh (device 2) was placed over the top of the fascia and secured with sutures.The wound was irrigated and reapproximated with sutures." on (b)(6) 2002 - patient was diagnosed with recurrent umbilical and incisional hernia thereby underwent repair with implant of two bard flat meshes (device 3 and 4).(note: there is no operative notes provided for this procedure in medical records).On (b)(6) 2014 - patient was diagnosed with recurrent incarcerated incisional hernia thereby underwent laparoscopic repair with implant of sepramesh ip (device 5).Per operative notes, "the contents of hernia containing viscera were reduced.The hernia defect was closed primarily with sutures over the hernia and a piece of sepramesh ip (device 5) was placed as an overlap on all sides of the defect and sutured on each edge.The mesh (device 5) was tacked circumferentially, and fascia was closed using sutures.".

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24938600
Report Number1213643-2026-00529
Device Sequence Number17482014
Product Code FTL
UDI-Device Identifier00801741016530
UDI-Public(01)00801741016530(10)43CLD198
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K251557
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2002
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0112680
Device Lot Number43CLD198
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2026
Initial Report FDA Received Date04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexFemale
Patient Weight108 KG